MY EXPERIENCE WITH RIGEVIDON CONTRACEPTIVE PILL


 I have decided to be a bit more me on my blog this year; when I say more me I basically mean just posting whatever the hell I wanna. If I wanna write about beauty, I will. If I wanna write about parenting, guess bloody what?! I will. I'm not a certain genre of blog any longer and I will be writing whatever I want. So, with this new found mentality I recently put a poll out on Twitter weather you'd like to see a post regarding my experience on the Rigevidon contraceptive pill. 

I feel like contraceptive pills, for some reason are a bit of a taboo. Its one of those things, I used to hate going to my local clinic/doctors to pick it up, I felt awkward, I don't know..maybe it was because I was fairly young but I mean lets face it, contraceptives of any sort are used by ladies of all ages and it shouldn't be a taboo subject. Recently when I was going through a terrible time (which I've since found out was due to the pill), I couldn't find very much real life information online other than doctors advice and I wasn't getting much response via social media.

Before having Bella I was on the Microgynon 30 pill, which is a combined pill that you take for 21 days and then you have a 7 day break which would be generally when your period would take place. Obviously, I have a baby now but I must stress this wasn't due to the pill failing. I was irresponsible with taking it and wa-la, a baby was made. Moving on..

To those who don't know, after having a baby mum has a check after 6 weeks to make sure everything is all okay mentally and physically. This is also the time where you will discuss your method of contraception with your doctor (or as I felt, an appointment literally to discuss contraception - boo). There was no doubt in my mind that I would be going back on to a pill of some sort. I wasn't having anything to do with needles so that was out of the question, I didn't know much about anything other than needles or pills and she didn't try to convince me otherwise. I was told that my doctor didn't stock the Microgynon however there was a pill called Rigevidon which was pretty much the same thing. Cool, I'll have that then - cheers! 


Off I went with my new pill and started taking it then next day. I took it for about a week or so and all was great. I had never had one problem with the Microgynon so I had no idea what kind of side affects these pills could do to you. After literally what could of only been a few days, maybe 4 or 5, I woke up on a Monday morning feeling very strange. The first thing I noticed was that I couldn't type or talk properly, it was like I couldn't find the words I needed to say. I was trying to talk (or in my case text) and it was gibberish, it made no sense. I still don't know what I'd call it, not memory loss quite but it was weird. I had numb and tingling sensation in my hands, mouth and nose. I was scared. K was at work and couldn't get home, my mum was half way across the world so I quickly rung my bestie who luckily is amazing, came and picked me & Bella up and looked after us both for the day. When I got to her house, I went for a sleep.. but when I woke up, I had a killer migraine. I managed to get an emergency doctors appointment because I was so worried, I spoke with my doctor who put it down to exhaustion. I didn't feel exhausted, my baby is amazing and sleeps all night, she never cries - was I really exhausted? I didn't feel exhausted, but I was told it might be more a sub conscious thing although I wasn't totally convinced.

K was working crazy hours that week, so on the Tuesday I decided to go to my nan's for a few nights to get a bit of help. I didn't feel right in myself so I was almost worried I wouldn't be able to cope on my own. The Tuesday I was absolutely fine but it was still nice to have a few extra hands. On the Wednesday I decided to take Bella to a weigh in clinic on my nan's estate and I also arranged to meet up with a few local mummies. Whiles out, my sight started to go funny... I had two big orbs in both of my eyes which was affecting my vision and I also got the same numbness/tingly feeling in my hands and mouth. I swiftly headed home to my nan's After I regained my vision, I had another killer migraine which I slept off. I stayed at my nan's for another night, until K finished work the next day and picked me & Bella up at about 9pm.

My mum was on holiday in Mexico for most of the week, normally she would help me out massively especially if I was feeling unwell. She was flying home on the Thursday night so I knew Friday, Saturday & Sunday she could help me if I needed it. I had no symptoms for the whole of the Thursday but I had a feeling it wouldn't be long before I wasn't well again.. Yep, the next day. Friday morning initially I woke up feeling fine, and had arranged for mum to pop over then we were going out for a drink however as the morning went on the worse I felt. I could feel my sight was going funny and a migraine was starting, so I rung mum and asked her to come over and whiles I waited, I took myself & Bella up to bed. I had about 30 minutes sleep, and I did that the minute it started which I think saved me because I didn't go in to full blown blind-numbing mode.

Then whiles I was sat talking to my mum that afternoon, something came over me. I had been taking this pill for a little over a week. It couldn't be that, could it?! I quickly googled side effects, and did a little research in to the symptoms I had been having. As soon as I read a tiny bit in to it, my mind was made up - it was the pill that was making me so poorly! I decided to stop taking it straight away, and get an appointment with my doctors ASAP. I managed to get one on the Monday, I went and explained everything that was going on. She agreed it sounded like this pill was giving me serious side affects and that I did the right thing by stopping taking it. I haven't taken it since then and to this day I've had no more issues. She also advised I probably shouldn't take any combi contraception, as it sounded like since being pregnant my body no longer agreed with it, which means I'm left with only two options now; mini pill or the injection. No ta!

So where I'm at now. I'm currently taking nothing as I am waiting for another appointment to be prescribed a new pill. I have also been referred to a specialist eye clinic at the hospital, due to the sight loss, they would like to investigate it further as it could be a deeper issue with my eyes. I have my appointment in a few weeks.

Have you had any bad experiences with a combi pill? I would love to hear your stories! 
xxx


SHARE:
Next PostNewer Post Previous PostOlder Post Home

4 comments:

  1. This is awful! I used to get visual migraines on microgynon and was switched to cerezette which did the same thing only worse. The most scary part is the sight loss, it used to happen when I was driving �� I'd have to pull over! I hope you get something sorted, have you never considered the coil? Xx

    ReplyDelete
  2. Hey, I had no issues when I was on loestrin 20 which is basically the lowest dosage. I came off it for a few years then went on POP Feanolla which I was on for about 9 months. It was basically hell, I've had countless infections, weight gain, migraines and other problems all triggered by this pill. The nurse I spoke to said they don't usually give it to people so young (I'm 23) due to all the risks associated with it as it creates a toxic environment in your womb and having no period is not good for you. My friend was prescribed the same pill and she's having similar issues too! I hope you find something that suits you soon!! I know I'm still trying xx

    ReplyDelete
  3. Omg what a crazy experience. I went on the pill for a while when I started spending more time my boyfriend and realised it was making me seriously depressive. I knew it was the pill because I would wake up in the morning and feel like shit, and start crying for no reason. Not sure what the name of the pill was, but as soon as I stopped taking it I was fine. I'm done with the pill, I might try the patch. Have you tried that before?

    ReplyDelete
  4. Ahh, I've only ever had bad experience with the injection I just bled and bad and bled! So I went back to the pill (cerelle) and now I never have a period its heaven! xx

    ReplyDelete

BLOGGER TEMPLATES BY pipdig